MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21404
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent difficult to push tho the channel, need to remove the endoscope from the patient and remove the stent from the distal end of the endoscope channel.The stent terribly kinked.1.What was the target location for the stent? distal of cbd.2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.In cabinet of ot , with temperature and humidity control.3.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? metii-35-480.4.Was the wire guide lubricated prior to use? n/a, yes, no, water.5.Was the wire guide inspected for damage prior to use? n/a, yes, no, no.6.Was the device at the center of the complaint inspected for damage prior to use? n/a, yes, no, no.7.Were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? n/a, yes, no (if yes, please indicate the procedure performed.) sphincterotomy has been performed before placing stent.8.Did the patient involved exhibit altered anatomy or tortuous anatomy? n/a, yes, no, no.9.Were any other defects observed on the device prior to return (other than the reported complaint issue? yes, no (if yes, please detail any other defects observed.) n.A.10.Please provide the details on the new replacement device used, along with the wire guide and endoscope used with it.Pc-7 and stent, along with the wire guide.12.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? n.A.13.Does your medical facility have a service/maintenance schedule associated with its endoscopes? n/a,yes, no, no.15.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no, normal resistance.16.Was resistance encountered when advancing the introduction system in place to the target location? n/a, yes, no (how did the physician deal with this resistance?) normal resistance, but still able to advance the wire guide with few attempts.17.How did the physician determine the length of the stent to be used for the procedure? use catheter determine.18.Where was the stricture located in the duct? distal of cbd.19.Was the stricture dilated prior to placing the device?* (if so, please indicate what device(s) were used.) no.20.Was resistance encountered when advancing the stent through the obstructed area? n/a, yes, no, no.21.After placement, was stent position verified? n/a, yes, no (if yes, please describe how) yes.22.Please estimate the amount of time the stent was in place prior to this occurrence.N.A.23.Did any section of the device detach inside the endoscope or patient? n/a, yes, no (if yes, please specify what section of the device broke off:) no.1.Please indicate whether the device broke in the endoscope or in the patient.N/a, endoscope, patient.2.Was the broken device retrieved? n/a, yes, no (if yes, please indicate what tools were used during retrieval (e.G., basket, balloon, snare, forceps etc.): 24.Were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G., guiding catheter shortened, stent cut etc.) n/a, yes.No (if yes, please indicate what modifications were made:) no.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on (b)(6) 2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all zso-8-12 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zso-8-12 device of lot number cf2273414 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zso-8-12 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number cf2273414.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the stent may have kinked while being loaded onto the wire guide, preventing it from being pushed through the working channel.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, used.According to the initial report, the patient did not experience any adverse effects due to this occurrence as it occurred prior to patient contact.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the stent may have kinked while being loaded onto the wire guide, preventing it from being pushed through the working channel.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22198666
Report Number3001845648-2025-00272
Device Sequence Number9311189
Product Code FGE
UDI-Device Identifier00827002214040
UDI-Public(01)00827002214040(17)280305(10)
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21404
Device Catalogue NumberZSO-8-12
Device Lot NumberCF2273414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale